Alert archive / California / Small Craft Advisories in 2022
Small Craft Advisory 44, NWS Eureka, CA
NWS Eureka, CA issued this small craft advisory at Apr 13, 2022, 11:50 PM PDT. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Apr 13, 2022, 11:50 PM PDT (06:50 UTC)
- Expired
- Apr 14, 2022, 3:00 AM PDT
- In force
- 3 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted.
135 WHUS76 KEKA 140650 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 1150 PM PDT Wed Apr 13 2022 PZZ455-475-140800- /O.CAN.KEKA.SC.Y.0043.000000T0000Z-220414T1000Z/ Cape Mendocino to Pt Arena out 10 nm- Cape Mendocino to Pt Arena 10 to 60 nm- 1150 PM PDT Wed Apr 13 2022 ...SMALL CRAFT ADVISORY IS CANCELLED... $$ PZZ450-141000- /O.NEW.KEKA.SC.Y.0044.220414T0700Z-220414T1000Z/ Pt St George to Cape Mendocino out 10 nm- 1150 PM PDT Wed Apr 13 2022 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 AM PDT THURSDAY... * WHAT...South winds 20 to 30 kt with gusts up to 35 kt and seas 6 to 8 feet expected. * WHERE...Pt St George to Cape Mendocino out 10 nm. * WHEN...Until 3 AM PDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ470-141000- /O.NEW.KEKA.SC.Y.0044.220414T0650Z-220414T1000Z/ Pt St George to Cape Mendocino 10 to 60 nm- 1150 PM PDT Wed Apr 13 2022 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 AM PDT THURSDAY... * WHAT...West winds 10 to 20 kt with gusts up to 25 kt and seas 7 to 9 feet. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...Until 3 AM PDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
1 follow-up statement
747 WHUS76 KEKA 140947 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 247 AM PDT Thu Apr 14 2022 PZZ450-141100- /O.EXP.KEKA.SC.Y.0044.000000T0000Z-220414T1000Z/ Pt St George to Cape Mendocino out 10 nm- 247 AM PDT Thu Apr 14 2022 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 3 AM PDT EARLY THIS MORNING... $$ PZZ470-141100- /O.EXP.KEKA.SC.Y.0044.000000T0000Z-220414T1000Z/ Pt St George to Cape Mendocino 10 to 60 nm- 247 AM PDT Thu Apr 14 2022 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 3 AM PDT EARLY THIS MORNING... $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at Apr 13, 4:07 PM PDT, 7 hours 43 minutes earlier.
Area forecast discussion, Apr 13, 4:07 PM PDT, 7 hours 43 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
407 PM PDT Wed Apr 13 2022
.SYNOPSIS...Beneficial precipitation will continue across most of
the region tonight and tomorrow. The unsettled weather is expected
to continue through the remainder of this week...with another
healthy dose of rainfall possible early next week.
&&
.UPDATE...MARINE...With an approaching low from the Pacific, buoy
data off the coast of the Eel river delta is starting to trend up
with wind gusts approaching Gale strength. High Resolution models
are signaling Gale force southerlies to occur within the next few
hours and last through the late evening.
With this combination of factors we have hoisted a Gale Warning for
zones 450 and 470 which coincide with the Northern outer and
Northern inner waters from Point Saint George down to Cape
Mendocino. /EYS
&&
.PREV DISCUSSION... /issued 314 PM PDT Wed Apr 13 2022/
DISCUSSION...Satellite and radar depictions show a very nice
blob of stratiform precipitation crossing all areas north of
Fort Bragg this afternoon. This is in response to a plume of
moist onshore westerlies with a weak to moderate IVT signature
which will continue to aid in supplying beneficial precipitation.
Snow levels which hovered around 3000 feet all day are slowly
rising and will allow much of this precip to fall as rain but
highway passes above 4000 feet will get a fair amount of snow
tonight...thus a Winter Weather Advisory continues for those
areas. The good news is, for our southern counties of Lake and
Mendocino, the axis of moisture will shift from Humboldt/Del Norte
southward into coastal Mendocino early tomorrow, during the next
band of rainfall. Although it will not be a reservoir filler by
any means it is the best rain fall those counties have seen in a
while. This notion is supported by a similar, or slightly higher,
IVT values so at this point south county inland areas could see as
much as a half to an inch of rain tomorrow and possibly more over
rain prone areas. Beyond Thursday, quasi- zonal flow aloft is
forecast to persist across the West Coast. Embedded upper waves
will aid in additional rounds of precipitation Friday/Saturday,
and then again on Monday/Tuesday. The end result will be a
beneficial multi-inch rainfall event during the next seven days.
Tonkin
&&
AVIATION...VFR low level moisture continued to inundate much of the region
today...especially over Del Norte and Humboldt. The result was CEC,
ACV and UKI reporting VFR conditions, although periods of rain and
embedded isolated showers have been responsible for occasional MVFR
reports. Weather will continue to deteriorate this afternoon as the
next low pressure system and associated frontal boundaries trek
towards the coast. Surface winds will ramp up even as moderate west-
southwest flow aloft will allow for possible LLWS through afternoon.
AT 1 PM, Vis Sat Picture and KBHX weather radar was indicating
increasing lower clouds and escalating and expanding rain...mostly
stratiform. Unsettle conditions continue into Thursday. /TA
&&
MARINE...Southerly winds are expected to increase ahead of an
approaching cold front. Fresh to strong south/southwesterly winds
are anticipated by late this afternoon and into the evening.
According to Hi-Res models, just north of Cape Mendocino, near
gale winds may occur with localized gale gusts. After the passage
of the cold front, gentle westerly breezes are expected to
develop. However, by tomorrow morning, the GFS model and the Euro
model both indicate that moderate northerly breezes will develop
as a high pressure system in the NE Pacific sneaks into our
coastal waters between two low pressure systems. Fresh to strong
northwesterlies will develop just south of Cape Mendocino by
tomorrow evening. Winds will diminish throughout the night
tomorrow, but by Friday afternoon/evening, winds will strengthen
to strong northerly breezes in the coastal waters as another high
pressure system influences the region. Winds are forecast to
diminish into Sunday morning. Southerly winds are set to develop,
yet again, into early next week ahead of another low pressure
system moving east toward British Columbia. A previously strong
northwest swell continues to decay throughout the rest of the
week. In general, wave heights are expected to diminish through
the weekend and into next week.
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...
Winter Weather Advisory until 1 PM PDT Thursday for CAZ102-
105>108-110-111.
NORTHWEST CALIFORNIA COASTAL WATERS...
Small Craft Advisory until 3 AM PDT Thursday for PZZ455.
Gale Warning until 10 PM PDT this evening for PZZ450-470.
Small Craft Advisory until 3 AM PDT Thursday for PZZ475.
&&
Visit us at https://www.weather.gov/eureka
Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka
For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.pngHazardous weather outlook, Apr 13, 3:06 AM PDT, 20 hours 44 minutes before
Hazardous Weather Outlook National Weather Service Eureka CA 306 AM PDT Wed Apr 13 2022 CAZ112-113-141015- Southwestern Mendocino Interior-Southeastern Mendocino Interior- 306 AM PDT Wed Apr 13 2022 ...FROST ADVISORY IN EFFECT UNTIL 10 AM PDT THIS MORNING... This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. A Frost Advisory is currently in effect. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CAZ101-103-104-141015- Coastal Del Norte-Northern Humboldt Coast-Southwestern Humboldt- 306 AM PDT Wed Apr 13 2022 This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CAZ102-105-106-111-141015- Del Norte Interior-Northern Humboldt Interior- Southern Humboldt Interior-Northeastern Mendocino Interior- 306 AM PDT Wed Apr 13 2022 ...FREEZE WARNING IN EFFECT UNTIL 10 AM PDT THIS MORNING... ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 1 PM PDT THURSDAY... This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. A Winter Weather Advisory is currently in effect. A Freeze Warning is currently in effect. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. A Winter Weather Advisory is currently in effect. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CAZ109-110-114-115-141015- Mendocino Coast-Northwestern Mendocino Interior-Northern Lake- Southern Lake- 306 AM PDT Wed Apr 13 2022 ...FREEZE WARNING IN EFFECT UNTIL 10 AM PDT THIS MORNING... This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. A Freeze Warning is currently in effect. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CAZ107-108-141015- Northern Trinity-Southern Trinity- 306 AM PDT Wed Apr 13 2022 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 1 PM PDT THURSDAY... This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. A Winter Weather Advisory is currently in effect. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. A Winter Weather Advisory is currently in effect. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 14, 2:08 AM PDT | Winter Storm Watch | EKA | 12 hr | |
| Apr 14, 2:09 AM PDT | Freeze Watch | EKA | Del Norte, Humboldt, Mendocino | 9 hr |
| Apr 14, 2:09 AM PDT | Hard Freeze Watch | EKA | Del Norte, Humboldt, Lake, Trinity | 9 hr |
| Apr 14, 11:25 AM PDT | Frost Advisory | EKA | Mendocino | 22 hr |
| Apr 14, 11:25 AM PDT | Freeze Warning | EKA | Del Norte, Humboldt, Mendocino | 22 hr |
| Apr 14, 11:25 AM PDT | Hard Freeze Warning | EKA | Del Norte, Humboldt, Lake, Mendocino, Trinity | 22 hr |
| Apr 14, 1:58 PM PDT | Winter Weather Advisory | EKA | Del Norte, Trinity | 45 hr |
| Apr 14, 2:33 PM PDT | Small Craft Advisory | EKA | 54 hr |
Nearby
Small Craft Advisories in California, 2022Every small craft advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.